Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 253, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 5, 2007, 10:54 AM MDT for Alamosa County, Huerfano County, Saguache County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2007, 10:54 AM MDT (16:54 UTC)
- Expired
- Oct 5, 2007, 11:15 AM MDT
- In force
- 21 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Alamosa County, CO, Huerfano County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 147 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.9 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 051654 SVRPUB COC003-055-109-051800- /O.NEW.KPUB.SV.W.0253.071005T1654Z-071005T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1054 AM MDT FRI OCT 5 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO... NORTHEASTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO... WEST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... * UNTIL NOON MDT... * AT 1051 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS CENTERED 9 MILES EAST OF MOSCA...OR 17 MILES NORTHEAST OF ALAMOSA...AND WAS MOVING TOWARD THE NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... GREAT SAND DUNES. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3794 10559 3772 10533 3757 10570 3769 10586 TIME...MOT...LOC 1654Z 224DEG 34KT 3770 10570 $$
3 follow-up statements
000
WWUS55 KPUB 051703
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1103 AM MDT FRI OCT 5 2007
COC003-055-109-051800-
/O.CON.KPUB.SV.W.0253.000000T0000Z-071005T1800Z/
HUERFANO CO-ALAMOSA CO-SAGUACHE CO-
1103 AM MDT FRI OCT 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FOR
SOUTHEASTERN SAGUACHE...NORTHEASTERN ALAMOSA AND WEST CENTRAL
HUERFANO COUNTIES...
AT 1100 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS CENTERED 7 MILES WEST
OF GREAT SAND DUNES...OR 22 MILES NORTHEAST OF ALAMOSA...AND WAS
MOVING TOWARD THE NORTHEAST AT 35 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN SAGUACHE COUNTY AND WEST CENTRAL HUERFANO COUNTY.
WIND GUSTS TO 40 MPH HAVE BEEN REPORTED WITH THIS STORM.
LAT...LON 3776 10577 3777 10577 3794 10559 3784 10547
3783 10547 3783 10546 3772 10533 3763 10554
TIME...MOT...LOC 1703Z 224DEG 34KT 3776 10563
$$000
WWUS55 KPUB 051709
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1109 AM MDT FRI OCT 5 2007
COC003-051719-
/O.CAN.KPUB.SV.W.0253.000000T0000Z-071005T1800Z/
ALAMOSA CO-
1109 AM MDT FRI OCT 5 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN ALAMOSA COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3776 10577 3777 10577 3794 10559 3784 10547
3783 10547 3782 10543 3780 10542 3777 10539
3774 10543
TIME...MOT...LOC 1709Z 224DEG 34KT 3780 10558
$$
COC055-109-051800-
/O.CON.KPUB.SV.W.0253.000000T0000Z-071005T1800Z/
HUERFANO CO-SAGUACHE CO-
1109 AM MDT FRI OCT 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FOR
SOUTHEASTERN SAGUACHE AND EXTREME NORTHWESTERN HUERFANO COUNTIES...
AT 1104 AM MDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER EXTREME SOUTHEASTERN SAGUACHE COUNTY...OR 25 MILES
NORTHEAST OF ALAMOSA...AND WAS MOVING TOWARD THE NORTHEAST AT 35 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN SAGUACHE COUNTY AND EXTREME NORTHWESTERN HUERFANO
COUNTY.
LAT...LON 3776 10577 3777 10577 3794 10559 3784 10547
3783 10547 3782 10543 3780 10542 3777 10539
3774 10543
TIME...MOT...LOC 1709Z 224DEG 34KT 3780 10558
$$000
WWUS55 KPUB 051715
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1114 AM MDT FRI OCT 5 2007
COC055-109-051724-
/O.CAN.KPUB.SV.W.0253.000000T0000Z-071005T1800Z/
HUERFANO CO-SAGUACHE CO-
1114 AM MDT FRI OCT 5 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN SAGUACHE AND EXTREME NORTHWESTERN HUERFANO COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3776 10577 3777 10577 3794 10559 3784 10547
3783 10547 3782 10543 3780 10542 3777 10539
3774 10543
TIME...MOT...LOC 1714Z 224DEG 34KT 3783 10554
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 4:47 AM MDT, 6 hours 7 minutes earlier.
Area forecast discussion, Oct 5, 4:47 AM MDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 447 AM MDT FRI OCT 5 2007 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...TSRA CONTINUING EARLY THIS MORNING OVER SWRN CO/NWRN NM IN RESPONSE TO WEAK POTENTIAL VORTICITY LOBE LIFTING ACROSS THE AREA UNDER INCREASING SOUTHWEST FLOW ALOFT. ALSO A FEW TSRA EARLIER THIS MORNING ALONG THE NM BORDER ASSOCIATED WITH NARROW AXIS OF MOISTURE/INSTABILITY OVER EASTERN NM/WRN TX. MOST OF THESE STORMS HAVE DIMINISHED SINCE 09Z...AS THEY MIGRATE NORTHWARD INTO DRIER AIR MASS OVER EASTERN CO/WRN KS. TODAY...FOR THIS MORNING...APPEARS PRECIP OVER THE FAR SOUTHEAST PLAINS WILL DISSIPATE TO LITTLE MORE THAN SOME MID-LEVEL CLOUDINESS BY SUNRISE...SO WILL GO WITH A DRY FORECAST FOR ALL OF THE PLAINS THROUGH 18Z. FARTHER WEST...KEPT THE LOW POPS IN PLACE FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE...BUT CHANGED PRECIP TYPE TO TSRA AS STORMS CONTINUE TO PRODUCE FAIRLY ROBUST LIGHTNING EVEN AT THIS EARLY HOUR. ALSO SPREAD THE POPS SLIGHT FARTHER EAST TO ACCOUNT FOR ANY STORMS DRIFTING EASTWARD INTO THE SAN LUIS VALLEY. FOR THIS AFTERNOON...WITH DIGGING TROUGH OVER THE WESTERN U.S. AND UPPER JET OVERHEAD...EXPECT BREEZY TO WINDY CONDITIONS ALL AREAS...ESPECIALLY FAR EASTERN PLAINS AND MOST HIGHER TERRAIN. CURRENT AND FORECAST DEWPOINTS SUGGEST MINIMUM RH THIS AFTERNOON WILL REMAIN ABOVE 15 PERCENT MOST AREAS...SO NO FIRE WEATHER HIGHLIGHTS AT THIS POINT. KEPT POPS GOING ALONG AND WEST OF THE DVD CLOSER TO THE UPPER LOW...WHILE EASTERN MOUNTAINS AND I-25 CORRIDOR WILL BE DRY WITH DOWNSLOPE S-SW WINDS. FAR EASTERN PLAINS COULD POP A TSRA LATE...AS LOW LEVEL MOISTURE INCREASES ALONG WITH WEAK CONVERGENCE ALONG THE LEE TROUGH/DRYLINE. WARM MAX TEMPS ALL AREAS...WHICH CURRENT SET OF GRIDS PORTRAYS WELL. TONIGHT...BREEZY AND WARM ALL AREAS AS WITH WEAK TO NON-EXISTENT INVERSIONS MOST LOCATIONS. MAIN FOCUS FOR PRECIP AGAIN OUT WEST...WITH SAN JUANS FAVORED AS UPPER LOW EDGES CLOSER AND FLOW BECOMES SLIGHTLY MORE SLY. MADE ONLY A FEW MINOR CHANGES TO ONGOING SET OF GRIDS. --ETP-- .LONG TERM... (SATURDAY THROUGH THURSDAY) FORECAST ISSUE FOR THE LONG TERM CONTINUES TO BE IMPACT INCOMING SYSTEM HAS ON CWFA. 06Z/5TH MODEL RUNS NOW SHIFTING TRACK OF UPPER SYSTEM A BIT FURTHER NORTH THAN EARLIER MODEL RUNS AND NOW SUGGEST THAT SYSTEM SHOULD BE CENTERED OVER NORTHWEST UTAH AT 12Z SATURDAY AND THEN SHIFT INTO SOUTHWEST WYOMING BY 12Z SUNDAY BEFORE PUSHING INTO NORTHERN NEBRASKA BY 12Z MONDAY AND THEN INTO WISCONSIN BY 12Z TUESDAY. FOR SENSIBLE WEATHER...CWFA SHOULD NOTE CONTINUED MILD TO WARM TEMPERATURES IN COMBINATION WITH HEALTHY SOUTHERLY TO SOUTHWESTERLY WINDS IN ADVANCE OF SYSTEM SATURDAY. BY SUNDAY MORNING...NORTHERLY SURGE SHOULD BE EXPERIENCED OVER EASTERN SECTIONS WITH MARKEDLY COOLER TEMPERATURES EXPECTED SUNDAY...ESPECIALLY EASTERN SECTIONS. ISOLATED TO SCATTERED POPS SHOULD BE NOTED...ESPECIALLY OVER THE WESTERN MOUNTAINS SATURDAY WITH PRECIPITATION FOCUS THEN SHIFTING INTO EASTERN SECTIONS ON SUNDAY. AS UPPER STORM SYSTEM DEPARTS REGION BY EARLY NEXT WEEK...EXPECT THAT BRIEF UPPER RIDGING OF MONDAY/MONDAY EVENING TO GIVE WAY TO A MORE SOUTHWEST TO ZONAL FLOW PATTERN ALOFT FROM TUESDAY INTO WEDNESDAY WITH A MINIMAL TO NIL POP THREAT IN COMBINATION MODERATING TEMPERATURES...ESPECIALLY BY NEXT TUESDAY AND WEDNESDAY. && .AVIATION... VFR CONDITIONS KCOS/KPUB AND KALS TODAY...THOUGH WILL WATCH KALS CLOSELY FOR TSRA POTENTIAL AND SOME BRIEF MVFR EARLY THIS MORNING. BECOMING WINDY ALL AREAS AFTER 16Z...WITH SLY WINDS GUSTING IN THE 30-40 KNOT RANGE AFTER 19Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 5, 7:01 AM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT FRI OCT 5 2007 COZ058>089-093>099-061315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT FRI OCT 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHWEST AND CENTRAL MOUNTAINS TODAY AND TONIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE FAR SOUTHEAST PLAINS ALONG THE KANSAS BORDER AS WELL. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WINDS GUSTS UP TO 50 MPH. STRONG SOUTH TO SOUTHWEST WINDS WINDS WILL DEVELOP OVER ALL OF SOUTHERN COLORADO BY LATE MORNING...WITH GUSTS TO 40 MPH OVER THE PLAINS AND 55 MPH OVER THE MOUNTAINS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...A STRONG FALL STORM IS PROJECTED TO PUSH INTO THE NORTHERN ROCKIES. THE EXACT TRACK AND INTENSITY OF THIS SYSTEM CONTINUES TO REMAIN UNCERTAIN...HOWEVER THE POTENTIAL EXISTS THAT SNOW WILL DEVELOP OVER PORTIONS OF THE WESTERN AND CENTRAL MOUNTAINS SATURDAY. A COLD FRONT IS STILL EXPECTED TO MOVE ACROSS EASTERN COLORADO BY SUNDAY MORNING. COMPUTER MODELS CONTINUE TO SUGGEST THAT ELEVATIONS ABOVE 7500 FEET MAY SEE SOME GENERALLY LIGHT ACCUMULATING SNOW BY SUNDAY MORNING. TRAVELERS AND PERSONS WITH PLANS FOR THIS WEEKEND SHOULD PAY ATTENTION TO THE LATEST FORECASTS REGARDING THIS INCOMING WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.